Alert archive / Wisconsin / Wind Advisories in 2005
Wind Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Nov 16, 2005, 4:01 AM CST for 20 counties in Wisconsin. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 4:01 AM CST (10:01 UTC)
- Expired
- Nov 16, 2005, 2:20 PM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 161001 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CST WED NOV 16 2005 ...STRONG GUSTY WINDS IN WAKE OF DEPARTING SURFACE LOW PRESSURE... .SURFACE LOW PRESSURE CONTINUES TO DEEPEN AS IT MOVES AWAY TO THE NORTHEAST OF WISCONSIN. A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE STATE...AS WELL AS A DOWNWARD TRANSFER OF MOMENTUM FROM ALOFT AS COLD AIR STREAMS INTO THE REGION...WILL INCREASE WEST WINDS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. THE WINDS ARE NOT EXPECTED TO EASE UNTIL LATE THIS AFTERNOON AND INTO THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. WIZ046-047-051-052-056>060-062>072-161815- /O.NEW.KMKX.WI.Y.0003.051116T1001Z-051117T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 401 AM CST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SUSTAINED WEST WINDS BETWEEN 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO AFFECT SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE DAYTIME HOURS TODAY. THE WINDS WILL SLOWLY DIMINISH FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE OUTDOORS. $$ REM
2 follow-up statements
000 WWUS73 KMKX 161735 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1135 AM CST WED NOV 16 2005 ...STRONG GUSTY WINDS IN WAKE OF DEPARTING SURFACE LOW PRESSURE... .SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT MOVES INTO SOUTHERN CANADA THIS AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE STATE...AS WELL AS A DOWNWARD TRANSFER OF MOMENTUM FROM ALOFT AS COLD AIR STREAMS INTO THE REGION...WILL INCREASE WEST WINDS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO EASE LATE THIS AFTERNOON AND INTO THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. WIZ046-047-051-052-056>060-062>072-170000- /O.CON.KMKX.WI.Y.0003.000000T0000Z-051117T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1135 AM CST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SUSTAINED WEST WINDS BETWEEN 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO AFFECT SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE DAYTIME HOURS TODAY. THE WINDS WILL SLOWLY DIMINISH FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS. USE CAUTION WHILE OUTDOORS. $$
000 WWUS73 KMKX 162020 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 220 PM CST WED NOV 16 2005 ...STORM SYSTEM CONTINUES TO PULL AWAY... .GUSTY WEST WINDS WILL CONTINUE INTO THE EVENING HOURS AT 15 TO 30 MPH. WIZ046-047-051-052-056>060-062>072-162130- /O.CAN.KMKX.WI.Y.0003.000000T0000Z-051117T0000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 220 PM CST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND ADVISORY. $$ COLLAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:50 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 16, 3:50 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CST WED NOV 16 2005 .DISCUSSION...FORECAST FOCUS IS ON WINDY CONDITIONS TODAY. SCT LGT PCPN OVER ALL OF CWA HAS TURNED OVER TO SNOW AS THICKNESSES COLLAPSE IN WAKE OF DEPARTING LOW. HAVE ISSUED A WIND ADVISORY FOR ENTIRE CWA UNTIL 00Z THURSDAY. POTENT SFC LOW CONTINUES TO DEEPEN AS 150-160 KT UPR JET HAS CLOSED OFF MID LVL TROF. 3 HRLY PRES RISES IN WAKE OF SFC LOW OF 3 TO 4 MB AS SFC GRADIENT CONTINUES TO TIGHTEN. MAIN SHOT OF CAA STILL TO DROP ACROSS WRN GRT LAKES TODAY...WITH BUFKIT SNDGS SHOWING MIX OUT TO 40 KTS+ AT 900 MB. CYCLONIC FLOW TO HOLD OVER CWA TODAY WITH LGT PCPN IN COMMA HEAD STILL TO PASS THRU. WILL KEEP SCT SNOW IN FOR MORNING HOURS AND FLURRIES THRU 00Z UNTIL SHEAR ZONE PASSES EAST OF CWA. CLEARING SKIES AND WINDS SLOWLY EASING ALONG WITH -16 TO -18C 850 TEMPS WILL ALLOW TEMPS TO FALL INTO THE TEENS TONIGHT...WITH THE LOWEST TEMPS OVER THE 1 TO 3 INCH NEW SNOW COVER IN FAR WRN CWA...WITH COLD TEMPS LINGERING INTO THURSDAY. SERIES OF WAVES TO AFFECT SRN WI OVER THE NEXT FEW DAYS WILL HELP MODERATE TEMPS A BIT. ISENTROPIC LIFT AHEAD OF NEXT WAVE WILL BRING CHC OF LGT SNOW OR FLURRIES TO CWA THURSDAY NIGHT. MIXING RATIOS OF ONLY 1 G/KG AND FAST MOVEMENT OF WAVE ZIPS LOWER COND PRES DEFICITS THRU RGN TOO QUICKLY FOR MUCH IN THE WAY OF ACCUMULATIONS. 850 TEMPS WARM AHEAD OF THIRD WAVE MAY CHANGE LGT SNOW EARLY INTO A RAIN/SNOW MIX...OR ALL RAIN SATURDAY AFTERNOON. && .MKX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ046-WIZ047- WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063- WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. && 09/09
Hazardous weather outlook, Nov 15, 11:15 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1115 PM CST TUE NOV 15 2005 WIZ046-047-051-052-056>060-062>072-161015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1115 PM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT OCCASIONAL LIGHT SNOW IS EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH LATE TONIGHT. ADDITIONAL SNOWFALL WILL REMAIN LIGHT...UP TO ONE INCH. STRONG WEST WINDS OF 15 TO 30 MPH WILL DEVELOP ACROSS THE AREA LATE TONIGHT. THESE STRONG WINDS WILL PULL BELOW FREEZING TEMPERATURES ACROSS THE REGION. THESE COLD TEMPERATURES WILL CONTRIBUTE TO DEVELOPING SLIPPERY SPOTS AND STRETCHES ON ALREADY WET ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS REACHING 40 MPH ARE EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER SNOWFALL AND MEASURED WIND SPEED OBSERVATIONS ARE APPRECIATED. LMZ643>646-665-161015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1115 PM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT FOR SOUTHWEST GALES TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING WILL CONTINUE ON WEDNESDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY FOR WEDNESDAY NIGHT...THEN AGAIN FRIDAY AND SATURDAY...AND POSSIBLY AGAIN BY MONDAY. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:54 PM CST | Winter Weather Advisory | MKX | Columbia, Green Lake, Iowa, Marquette, Sauk | 4 hr |
Nearby
Wind Advisories in Wisconsin, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.